Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 29, 2007, 8:39 PM MDT for El Paso County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 8:39 PM MDT (02:39 UTC)
- Expired
- Jul 29, 2007, 10:15 PM MDT
- In force
- 96 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 300242 CCA
FFWEPZ
TXC141-300415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
839 PM MDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...ANTHONY...SOCORRO...SAN ELIZARIO...
MONTANA VISTA...FORT BLISS...FABENS...EL PASO...CANUTILLO...
* UNTIL 1015 PM MDT
* AT 933 PM MDT...THE PUBLIC REPORTED FLASH FLOODING ON MESA STREET
ON THE WEST SIDE OF EL PASO PROPER FROM A THUNDERSTORM OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
PASO...WESTWAY...SOCORRO...FABENS AND ANTHONY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL
PASO.
LAT...LON 3200 10661 3200 10610 3148 10604 3150 10623
3170 10636 3177 10644 3174 10648 3177 10653
3178 10652 3181 10655 3184 10661
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:51 PM MDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jul 29, 2:51 PM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 251 PM MDT SUN JUL 29 2007 .SYNOPSIS... ABUNDANT SUMMER MOISTURE CONTINUES TO RESIDE OVER THE BORDERLAND. WITH AN UNSTABLE ATMOSPHERE IN PLACE SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TONIGHT. THIS PATTERN WILL REPEAT ITSELF EACH DAY THROUGH THE UPCOMING WEEK AS A TROUGH OF LOW PRESSURE ALOFT REMAINS NEAR THE AREA. LOCALLY HEAVY RAINFALL AND SLOW MOVING STORMS MAY CAUSE LOCAL FLOODING. DAY TIME TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK. && .DISCUSSION... ORIGINAL UPPER LOW OVER WEST TEXAS HAS MOSTLY DISSIPATED NEAR KMAF WHILE VORT CENTER ROTATED AROUND THIS LOW AND HAS NOW BECOME THE MAIN CENTER OF CIRCULATION SOUTHWEST OF KELP. LOW AND MID LEVEL MOISTURE REMAIN UNCHANGED AND KICKED OFF THE USUAL OROGRAPHIC THUNDERSTORMS BY EARLY AFTERNOON. FROM WV IMAGERY IT APPEARS SPOKE OF DEEPER MOISTURE ROTATING AROUND UPPER LOW HAS FIRED OFF THE STRONGEST STORMS ALONG ITS LEADING EDGE...OVER WESTERN PORTIONS OF THE CWA. THE FOCUS OF THIS ACTIVITY MAY SHIFT WEST OUT OF THE CWA FOR THIS EVENING...BUT SCATTERED THUNDERSTORMS TO REMAIN OVER THE CWA NONE THE LESS. NAM LOOKS TO HAVE BETTER HANDLE ON LOCATION OF LOW CURRENTLY...HOWEVER BOTH NAM AND GFS SIMILAR IN SOLUTIONS OVER THE NEXT FEW DAYS. UPPER LOW EVENTUALLY DAMPENS AS IT OPENS UP INTO INVERTED TROUGH WHICH REMAINS NEARLY STATIONARY OVER WEST TEXAS AND NORTHWEST THROUGH ABOUT WEDNESDAY. WITH LOW LEVEL MOISTURE BASICALLY REMAINING UNCHANGED AND AIRMASS UNSTABLE WILL KEEP SCATTERED THUNDERSTORMS IN FORECAST THROUGH PERIOD. GFS DOES SHOW SLIGHT WARMING ALOFT TOWARDS WEDNESDAY AND THURSDAY BUT ENOUGH INSTABILITY REMAINS FOR CONVECTION. GFS DOES SHOW UPPER HIGH CONSOLIDATING OVER THE FOUR CORNERS AREA BY THURSDAY AS NEW UPPER LOW CENTER FORMS IN INVERTED TROUGH. THIS LOW CENTER TAKES VERY SLOW SOUTHWEST MOVEMENT ACROSS NORTHERN MEXICO BY THE WEEKEND. AT THIS TIME WILL KEEP FAIRLY BROAD BRUSH OF SCATTERED THUNDERSTORMS THROUGH THE FORECAST PERIOD. && .AVIATION...VALID 30/00Z-31/00Z GENERALLY SCT-BKN050 BKN100 AGL WITH SCTD TSRA. LOCAL +TSRA WITH MVFR TO IFR CONDS AND MTNS OCNLY OBSCD MAINLY BETWEEN 00Z-09Z. UPR LOW OVER FAR WEST TEXAS DRIFTING WEST COULD RESULT IN UPSLOPE CLOUDS MAINLY EAST SLOPES AFT 09Z 7/30 WITH OCNL AREAS CIGS BKN030 AGL AND MTNS TOPS OBSCD WITH MVFR IN -SHRA BR. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 92 71 90 70 / 30 30 40 30 40 SIERRA BLANCA TX 69 89 69 89 67 / 30 30 30 30 40 LAS CRUCES 67 92 68 90 67 / 30 30 40 30 40 ALAMOGORDO 67 92 67 91 65 / 40 30 40 30 40 CLOUDCROFT 47 68 47 69 48 / 40 40 40 40 40 TRUTH OR CONSEQUENCES 68 91 68 89 66 / 30 30 40 30 40 SILVER CITY 63 84 62 82 62 / 40 40 40 40 40 DEMING 69 90 69 89 67 / 30 30 40 30 40 LORDSBURG 68 92 68 91 66 / 40 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Jul 29, 10:40 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT SUN JUL 29 2007 NMZ022>025-030>032-TXZ055-056-301745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS. SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE HEAVY RAIN AND A FEW AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MOST OF THIS WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Jul 29, 2:56 PM MDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 256 PM MDT SUN JUL 29 2007 NMZ022>025-030>032-TXZ055-056-300000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 256 PM MDT SUN JUL 29 2007 ...SCATTERED THUNDERSTORMS EXPECTED TO CONTINUE THIS AFTERNOON THROUGH THE EARLY EVENING HOURS... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON. STORMS THIS AFTERNOON HAVE HAD A HISTORY OF PRODUCING VERY HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. A FEW GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH STORMS TODAY. LOCALIZED URBAN AND ARROYO FLOODING IS POSSIBLE IN THE HEAVIEST STORMS TODAY. AS OF 250 PM MDT...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF MODERATE TO HEAVY THUNDERSTORMS IN A LINE FROM LAS CRUCES...SOUTHEAST TO MONTANA VISTA. THIS LINE OF STORMS WAS PUSHING SOUTHWEST...AND WAS EXPECTED TO CROSS EL PASO COUNTY AND FAR SOUTHERN DONA ANA COUNTY NEAR VADO BETWEEN 300 PM AND 330 PM MDT. IN ADDITION...AREAS OF STRONG STORMS CONTINUED ACROSS PORTIONS OF NORTHERN LUNA COUNTY...SOUTHERN GRANT COUNTY...AND HIDALGO COUNTY. PIEPER
Special weather statement, Jul 29, 6:02 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 602 PM MDT SUN JUL 29 2007 NMZ022>025-030>032-TXZ055-056-300230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 602 PM MDT SUN JUL 29 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE BORDERLAND THIS EVENING... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. AS OF 600 PM MDT...RADAR WAS SHOWING TWO DISTINCT AREAS OF THUNDERSTORM ACTIVITY. THE FIRST AREA...ACROSS THE SOUTHERN SACRAMENTO MOUNTAINS WAS EFFECTING AREAS AROUND MESCALERO...CLOUDCROFT...TULAROSA...AND SOUTH ALL THE WAY TO PINON. THIS AREA OF STORMS WAS PUSHING SOUTHWESTWARD...AND IS EXPECTED TO EFFECT ALAMOGORDO AND OROGRANDE BY 630 PM MDT. THE SECOND AREA OF THUNDERSTORMS WAS EXTENDING FROM OVER INTERSTATE 10 JUST EAST OF DEMING...SOUTH TO NEAR COLUMBUS. THIS AREA WAS ALSO MOVING EASTWARD...AND ARE EXPECTED TO EFFECT DEMING...AND THE LENGTH OF HIGHWAY 11 FROM DEMING TO COLUMBUS. STORMS THIS EVENING HAVE THE CAPABILITY OF PRODUCING VERY HEAVY RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS TO AROUND 40 MPH. PIEPER
Special weather statement, Jul 29, 7:28 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 728 PM MDT SUN JUL 29 2007 NMZ024-032-TXZ055-300245- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 728 PM MDT SUN JUL 29 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO EL PASO AND SOUTHERN DONA ANA COUNTY... AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 17 MILES EAST OF WHITE SANDS TO 7 MILES NORTH OF MONTANA VISTA TO 6 MILES EAST OF FABENS. MOVEMENT WAS WEST AT 15 MPH. THIS LINE OF STORMS IS EXPECTED TO PUSH INTO FAR EASTERN PORTIONS OF EL PASO PROPER BY AROUND 745 PM MDT...AND WORK TO THE WEST SIDE OF EL PASO PROPER BY AROUND 830 PM MDT. OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAS CRUCES...CLINT...HORIZON CITY...SPARKS... TORNILLO...VINTON AND WESTWAY. THESE STORMS CAN BE EXPECTED TO PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL THAT MAY RESULT IN HAZARDOUS DRIVING CONDITIONS. IN ADDITION...WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE...ACCOMPANIED BY FREQUENT LIGHTNING. MINOR URBAN FLOODING IS POSSIBLE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:39 PM MDT | Flash Flood Warning | EPZ | El Paso | 96 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.